Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 27, 2007, 3:42 PM MST for Coconino County, Navajo County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 3:42 PM MST (22:42 UTC)
- Expired
- Aug 27, 2007, 4:15 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:20 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 27, 2:20 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 220 PM MST MON AUG 27 2007 .SYNOPSIS...A WEAK SHORT WAVE TROUGH WILL CONTINUE TO MOVE THROUGH NORTHERN ARIZONA CAUSING THUNDERSTORM AND SHOWER ACTIVITY FROM THE GRAND CANYON TO THE FOUR CORNERS. OTHERWISE...HIGH PRESSURE CENTERED NEAR SOUTHEAST ARIZONA WILL CAUSE DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. BY THURSDAY...THE HIGH PRESSURE SYSTEM WILL SHIFT NORTHWESTWARD ACROSS ARIZONA...STARTING A GRADUAL DRYING TREND. && .DISCUSSION...A WEAK SHORT WAVE TROUGH CONTINUES TO MOVE THROUGH NORTHEASTERN ARIZONA CAUSING SCATTERED THUNDERSTORMS AND RAIN SHOWERS. THESE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH RAPIDLY A FEW HOURS AFTER SUNSET. BEST CHANCES FOR HEAVY RAIN AND THUNDERSTORMS FOR THE REST OF TODAY WILL BE IN THE FLAGSTAFF AREA AND OVER THE WHITE MOUNTAINS. ON TUESDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGHOUT THE DAY. ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN ARIZONA...ALTHOUGH THIS TROUGH IS WEAKER THAN MONDAYS SYSTEM...IT SHOULD STILL BE STRONG ENOUGH TO ENHANCE AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY. LOCALLY HEAVY RAINFALL AROUND 1 TO 3 INCHES CAN BE EXPECTED UNDER THE STRONGEST STORMS. WEDNESDAY...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE WIDELY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THE HIGH PRESSURE RIDGE MOVES INTO NORTHWESTERN ARIZONA ON WEDNESDAY SETTING UP A NORTHEASTERLY FLOW AND LIKELY HERALDING THE START OF ANOTHER DRYING TREND FOR THE MONSOON. THURSDAY THROUGH SUNDAY...A DRIER NORTHEASTERLY FLOW PATTERN WILL SETUP OVER NORTHERN ARIZONA FOR THE LATER HALF OF THE WEEK. THIS PATTERN WILL LIKELY DECREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY. BOHLIN && .AVIATION...FOR THE 00Z PACKAGE...SCT SHRA/TSRA WILL CONTINUE GENERALLY NORTH OF A LINE FROM KFGZ TO KRQE THIS EVENING...WITH SCT MVFR AND ISOLATED IFR CONDITIONS THROUGH 05Z. STORMS ARE EXPECTED TO REDEVELOP AGAIN OVER NORTHERN ARIZONA ON TUESDAY AFTER 17Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. BK && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 27, 10:00 AM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON AUG 27 2007 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT WIDELY SCATTERED THUNDERSTORMS ACROSS THE NORTHLAND TODAY AS A MOIST UNSTABLE AIRMASS CONTINUES TO REMAIN OVER THE REGION. A WEAK SHORT WAVE TROUGH IS MOVING THROUGH THE KAIBAB PLATEAU ENHANCING SHOWERS AND THUNDERSTORMS IN THE AREA. THE PRIMARY THREAT TODAY IS LOCALLY HEAVY RAIN SHOWERS OF AROUND 1 TO 3 INCHES IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TOMORROW...ANOTHER WEAK SHORT WAVE TROUGH WILL MOVE THROUGH NORTHERN ARIZONA. THIS TROUGH WILL LIKELY ENHANCE SHOWER AND THUNDERSTORM ACTIVITY ACROSS MOST AREAS OF NORTHERN ARIZONA. THIS TROUGH IS EXPECTED TO MOVE THROUGH YAVAPAI COUNTY IN THE MORNING AND MOVE NORTHEASTWARD TOWARDS THE FOUR CORNERS REGION THROUGH THE DAY. ON WEDNESDAY...EXPECT WIDELY SCATTERED THUNDERSTORM AND SHOWER ACTIVITY. THURSDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER WILL MOVE OVER NORTHWESTERN ARIZONA CAUSING A DRIER NORTHEASTERLY FLOW PATTERN TO DEVELOP OVER NORTHERN ARIZONA. EXPECT A GRADUAL DECREASE IN CHANCES FOR SHOWERS AND THUNDERSTORM ACTIVITY EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:41 AM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Aug 27, 11:29 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 46 min |
| Aug 27, 12:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 45 min |
| Aug 27, 2:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Aug 27, 4:11 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.